Inflation-restriction exact sequence

In mathematics, the inflation-restriction exact sequence is an exact sequence occurring in group cohomology and is a special case of the five-term exact sequence arising from the study of spectral sequences.

Specifically, let G be a group, N a normal subgroup, and A an abelian group which is equipped with an action of G, i.e., a homomorphism from G to the automorphism group of A. The quotient group G/N acts on

AN = { a A : na = a for all n N}.

Then the inflation-restriction exact sequence is:

0 H 1(G/N, AN) H 1(G, A) H 1(N, A)G/N H 2(G/N, AN) H 2(G, A)

In this sequence, there are maps

  • inflation H 1(G/N, AN) → H 1(G, A)
  • restriction H 1(G, A) → H 1(N, A)G/N
  • transgression H 1(N, A)G/NH 2(G/N, AN)
  • inflation H 2(G/N, AN) →H 2(G, A)

The inflation and restriction are defined for general n:

  • inflation Hn(G/N, AN) → Hn(G, A)
  • restriction Hn(G, A) → Hn(N, A)G/N

The transgression is defined for general n

  • transgression Hn(N, A)G/NHn+1(G/N, AN)

only if Hi(N, A)G/N = 0 for in  1.[1]

The sequence for general n may be deduced from the case n = 1 by dimension-shifting or from the Lyndon–Hochschild–Serre spectral sequence.[2]


  1. Gille & Szamuely (2006) p.67
  2. Gille & Szamuely (2006) p. 68
  • Gille, Philippe; Szamuely, Tamás (2006). Central simple algebras and Galois cohomology. Cambridge Studies in Advanced Mathematics. 101. Cambridge: Cambridge University Press. ISBN 0-521-86103-9. Zbl 1137.12001.
  • Hazewinkel, Michiel (1995). Handbook of Algebra, Volume 1. Elsevier. p. 282. ISBN 0444822127.
  • Koch, Helmut (1997). Algebraic Number Theory. Encycl. Math. Sci. 62 (2nd printing of 1st ed.). Springer-Verlag. ISBN 3-540-63003-1. Zbl 0819.11044.
  • Neukirch, Jürgen; Schmidt, Alexander; Wingberg, Kay (2008). Cohomology of Number Fields. Grundlehren der Mathematischen Wissenschaften. 323 (2nd ed.). Springer-Verlag. pp. 112–113. ISBN 3-540-37888-X. Zbl 1136.11001.
  • Schmid, Peter (2007). The Solution of The K(GV) Problem. Advanced Texts in Mathematics. 4. Imperial College Press. p. 214. ISBN 1860949703.
  • Serre, Jean-Pierre (1979). Local Fields. Graduate Texts in Mathematics. 67. Translated by Greenberg, Marvin Jay. Springer-Verlag. pp. 117–118. ISBN 0-387-90424-7. Zbl 0423.12016.

This article is issued from Wikipedia. The text is licensed under Creative Commons - Attribution - Sharealike. Additional terms may apply for the media files.